| Model Number |
ZA9003 |
| Medical Device Problem Codes |
Material Opacification (1426); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Deposits (1809); Blurred Vision (2137)
Type of Reportable Event
Serious Injury
Event or Problem Description
The za9003 model intraocular lens (iol) was implanted in the patient¿s operative eye.Post-operatively, the patient reported blurry vision and a slit lamp exam revealed white lacy deposits consistent with calcium salts on the anterior iol surface; symptoms persisted for seven (07) years.The iol was explanted in a secondary surgical procedure and replaced with a ar40e 15.5 diopter iol.During the lens exchange procedure, there was no incision enlargement, no sutures, and no medication was prescribed.The iol directions for use were not followed however, there was no information received to clarify the issue.Patient prognosis post lens exchange is unknown.Patient information cannot be provided due to personal data privacy legislation/policy.No further information is available.
Additional Manufacturer Narrative
Additional information: section a-2 patient age/date of birth: unknown/asked information was not provided.Section a-3a patient sex: unknown/asked information was not provided.Section a-3b patient gender: unknown/asked information was not provided.Section a-4 patient weight: unknown/asked information was not provided.Section a-5 patient ethnicity: unknown/asked information was not provided.Section a-6 patient race: unknown/asked information was not provided.Section b-3 date of event: unknown/asked information was not provided.The best date estimation is between (b)(6) 2018 and (b)(6) 2025 (iol implant and explant dates).Section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Correction: upon further review, it was noted that section h-6 health effect - clinical code 1809 and device code 2993 were incorrectly reported.Device code inclusions was more appropriate code for the complaint.Therefore, the corrected information has been captured in this supplemental mdr report.The following fields were updated accordingly: section h-6 device code: 1426 ¿ inclusions.The codes provided in the initial report, device code 2993 ¿ no reported device problem and health effect - clinical code 1809 ¿ cell growth, are no longer applicable.Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 29-oct- 2025.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside a daisy wheel.During a visual inspection, the device was inspected under magnification.The lens was received coated in viscoelastic residue.The lens was gently swabbed with di water and inspected revealing a white haziness on the lens at the 9-10'oclock and 3'oclock area on the lens.Additional external testing was performed using a "labram" j-y spectrometer to obtain a ramen spectrum.Results revealed that the haze area produced the same raman spectrum as the lens itself; indicating that the haze was too thin and below raman detection, or was related to a deformation on the lens.It is possible that the residue may be salt like sodium chloride (nacl) that is not raman active.The complaint issue "inclusions" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.The manufacturing records for the product were reviewed; the units were released in accordance with specifications.The lens diopter results obtained from the miq electronic system show that the production order was released within diopter specifications.A search revealed that no other complaints have been received for this production order.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.